# SDR 2008FA0000663

- Difficulty date: August 26, 2008
- Submitted: October 3, 2008
- Operation: General aviation
- Aircraft: XCCAM
- Make and model: Rkwell NA26560
- Aircraft serial: 306145
- Engine: Pwa JT12A8
- System (JASC): 7314 · Engine Fuel Pump
- Part: Pump
- Part number: 50466
- Condition: Worn
- Location: Lt Engine Fuel
- Part time: 6,367 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

AFTER TAKEOFF THE PILOT COULD NOT ADJUST THE LT ENGINE POWER OUTPUT. ENGINE REMAINED AT TAKEOFF POWER WHILE POWER LEVER WAS RETARDED TO IDLE.  PILOT RETURNED TO AIRPORT AND SUCCESSFULLY SHUTDOWN THE LT ENGINE BY PLACING POWER LEVER TO CUT-OFF POSITION AND MADE AN UNEVENTFUL LANDING. FUEL CONTROL, PN 706633, SN 55832 WAS REMOVED FROM THE ENGINE DRIVEN FUEL PUMP AND WAS FOUND THAT THE FUEL CONTROL DRIVE SHAFT REMAINED ENGAGED IN FUEL CONTROL DRIVE SPLINE ON THE FUEL PUMP.  FURTHER INSPECTION OF FUEL CONTROL UNIT REVEALED THAT THE FUEL CONTROL DRIVE SHAFT RETAINER PLATE HAD WORN COMPLETELY THROUGH AND ALLOWED DISENGAGEMENT OF FUEL CONTROL DRIVE SHAFT FROM FUEL CONTROL UNIT. FUEL PUMP, PN 50466, SN 3ACF34 WAS INSPECTED AND WAS FOUND TO HAVE APPROXIMATELY .5 INCH OF FORE AND AFT MOVEMENT ON FUEL CONTROL DRIVE SPLINE. IT APPEARS THAT THIS EXCESSIVE MOVEMENT MAY HAVE CAUSED THE EXCESSIVE WEAR ON THE FUEL CONTROL DRIVE SHAFT RETAINER PLATE WHICH LED TO THE DISENGAGEMENT OF FUEL CONTROL DRIVE SHAFT FROM FUEL CONTROL UNIT. THE FUEL CONTROL UNIT AND ENGINE DRIVE FUEL PUMP WERE REPLACED WITH OVERHAULED UNITS AND SATISFACTORY GROUND OPERATIONAL AND LEAK CHECKS WERE PERFORMED AND THE AIRCRAFT WAS RETURNED TO SERVICE. (K)
